MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B109
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840)
Date of Event 05/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was requested and the following was obtained: what was the date of the initial procedure? [n/a].What tissue was the stratafix spiral suture used on? [subcuticular].When did the discharge start (what post op day)? [n/a].Were cultures taken of the wound/ discharge? [no].What are results of culture? [n/a].What medical intervention was performed for the post op scar and serious discharge? [antibiotics given].What suture did the surgeon use prior to the use of stratafix spiral? [n/a].What is the surgeon¿s opinion of the causative relationship between the suture and wound discharge? [surgeon suspected it is caused by the long absorption period of the sutures (91-119 days) compared to the sutures he normally used (vicryl 56-70days)].What is the current condition of the patient? [patient has healed.].
 
Event or Problem Description
It was reported that a patient underwent a hand surgery procedure on unknown date (b)(6) 2018 and barbed suture was used.One week post procedure, the scar was healed and patient experienced erythematous and serous discharge.The surgeon noted the area takes three weeks to subside.The patient was treated with antibiotics.Additional information has been requested.

Brand Name
STRATAFIX SPIRAL MONOCRYL+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7700184
Report Number2210968-2018-74500
Device Sequence Number1618464
Product Code GAM
UDI-Device Identifier10705031236608
UDI-Public10705031236608
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberSXMP1B109
Device Lot NumberKLH659
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR